Ugh.... my hair is falling out....
I've been running my fingers through it for the past week more often than usual. The docs told me around day 17 after my first chemotherapy infusion, the locks would start to shed. It's the dose and type of chemo I'm getting. It happens to everyone who gets this type of chemo. Even though I tried EFT and praying and meditating and visualization. It's not coming out by the 3 or 4 strands per stroke anymore. It's way worse than that now.
In the wee hours of this morning, there's significant pieces and possibly clumps of hairs coming out. The question is, what do I do? Do I shave my head like many other women that face this hurdle through chemotherapy? Are we going to have a head shaving party with my husband and maybe son or whomever wants to join in? Invite only. It's my party so I can cry if I want to.
The other option would be to see how much falls out and how long it takes. The docs said bald, but I still hold on to the idea that I could be spared of my luscious mane. I really wish I could. I already cut my mop short. Couldn't this be enough? Perhaps I'll wait and see how much falls out before I go all the way. Let's hope it spares my eyelashes and brows and even my nose filaments because those have purpose. Yet if the down is gone in those unwanted areas, that could be a bonus. Some survivors have told me that my head might start to hurt once a majority has come out. I just brushed it and it's disturbing how much was in the brush.
The nurse practitioner for the oncologist said that she wondered why people were so concerned about hair loss instead of all of the other side effects. She has no idea. She doesn't have cancer nor did she lose her breasts, have an infection, replacement surgery, and finally nothing on her chest at all. She has her hair, her health, and I'm sure she sleeps. It's just easier to talk about then all of the other side effects. The other embarrassing and uncomfortable reactions that arise from this chemical infusion aren't as easy to converse about.
Our society is driven by vanity. That makes it tough for those of us going through chemotherapy to keep up with the Jones'. Two down, six more to go. The last infusion is planned for my daughter's first birthday if all goes as planned. I might sport a wig, a hat or a scarf and apply some make up in an attempt to fit into the mortal world until I'm ready to join in again after treatment has ceased.